MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Codes Failure to Sense (1559); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: a picture was received for evaluation following johnson & johnson medtech (j&j medtech) procedures.According to the picture provided by the customer, the photo does not provided sufficient information related to the force and magnetic issues reported by the customer; therefore no results can be obtained for these issues.Also, the tip of the catheter was observed separated at the tip transition with exposed wires.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.E1.Initial reporter phone: (b)(6).Note: h6.Investigation findings code of ¿appropriate term/code not available (c22)¿ used to represent the photo analysis results.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischaemic ventricular tachycardia ablation procedure with a qdot micro and damage was found on the shaft about 10 cm proximal from the tip.After installing a 3rd dongle they connected the qdot micro, while mapping with an optrell.The customer was very cautious and although the dongle looked normal (green), early in the procedure the following errors on carto 3 system that switched several times : 202, 105, 201, 210, 106, 996.On the ngen there was normal impedance and temperature but also the following errors: 170 (electrode temp fault), 273 and a very strange one , 276: currently pacing electrode number 9 micron.The ngen was restarted a few times and reseated all the connections, but the errors kept on coming.The doctor didn't want to use a new cable or catheter and thus we switched to a smarttouch catheter.After the case , the caller reconnected the qdot micro with the dongle (catheter was outside the patient).Although the dongle was colored green they got the following errors on the carto 3 system: 210 : eco cable test failed , 105 : catheter sensor error and on the ngen again the error 276: currently pacing electrode 9 micron.After the procedure , the qdot micro was collected physical damage was seen on the catheter.The damage was described as the shaft was damaged and the wires exposed.The damage was on the shaft about 10 cm proximal from the tip.At the shaft/handle transition.No resistance or difficulty during the insertion or removal of the device was reported.No damage resulted in lifted or sharp rings.
 
Additional Manufacturer Narrative
On 12-dec-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischaemic ventricular tachycardia ablation procedure with a qdot micro and damage was found on the shaft about 10 cm proximal from the tip.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, force and magnetic functionality test of the returned device was performed following j&j medtech procedures.Visual analysis revealed that the shaft and tip were separated.Evidence of proper application of adhesive was observed in the transition area from the tip to the shaft, however, the adhesive was found broken, which suggests excessive force was applied to the device.The device was connected to the carto 3 system and it was recognized and visualized correctly.The force feature was tested and no errors were observed.The force values and the vector were observed within specifications.No issues were observed.A manufacturing record evaluation was performed and no internal action related to the reported complaint condition were identified.The separation of the shaft and tip could be related to the internal components exposure and causing force and magnetic issues reported by the customer, as such, the complaint was confirmed.The potential cause of the damage observed could not be conclusively determined.The instructions for use (ifu) contain the following recommendations: the sterile packaging and catheter should be inspected prior to use.Do not use if the packaging or catheter appears damaged; do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23640887
Report Number2029046-2025-03899
Device Sequence Number9765753
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250724(17)280723(10)31711220L
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31711220L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/12/2025
01/12/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/15/2025
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3; UNK_NGEN RF GENERATOR; UNK_OPTRELL MAPPING CATHETER; UNK_SMART TOUCH UNIDIRECTIONAL
Patient SexUnknown